Alert archive / Missouri / Areal Flood Warnings in 2009

Areal Flood Warning 4, NWS St. Louis, MO

April 30, 200910 counties in Missouri

NWS St. Louis, MO issued this areal flood warning at Apr 30, 2009, 11:30 AM CDT for 10 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2009, 11:30 AM CDT (16:30 UTC)
Expired
Apr 30, 2009, 5:15 PM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 30, 7:06 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Apr 30, 7:06 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
706 AM CDT THU APR 30 2009

.DISCUSSION...
/409 AM CDT THU APR 30 2009/
MCV THAT BROUGHT FLASH FLOODING ACROSS PORTIONS OF CENTRAL AND
NORTHEAST MO AND W CNTL IL HAS MOVED NE OF THE CWA EARLY THIS
MRNG. THIS SYS CONTINUES TO PROVIDE SHRA/TSRA ACROSS ERN PORTIONS
OF THE CWA WITH SHRA CONTINUES TO DEVELOP JUST NE OF THE METRO
AREA. HAVE THEREFORE KEPT FFA GOING THIS MRNG FOR MUCH OF THE CWA.

SPOTTY CONVECTION ACROSS ERN KS ALONG 850 MB FNT SHUD LIFT NE AND
SPREAD INTO ERN PORTIONS OF THE CWA LATE THIS MRNG INTO THE EARLY
AFTN HRS. BELIEVE BULK OF THE PRECIP WILL REMAIN ALONG SRN
PORTIONS OF THE CWA TDA...BUT WITH THE CDFNT APCHNG EXPECT
CONVECTION TO DEVELOP ALONG FNT THIS AFTN.

CDFNT IS EXPECTED TO PUSH THRU THE CWA TNGT. KEPT CHC TSRA ACROSS
SERN COUNTIES FRI MRNG TO ACCOUNT FOR TIMING DIFFERENCES AS
CONVECTION EXITS THE AREA. S/W IS PROGD TO BRUSH NRN MO FRI
AFTN/EVE. THE NAM PRINTS OUT A LOT OF QPF WITH THIS S/W WHICH
APPEARS TO BE OVERDONE FOR THIS TIME OF YEAR. GFS HAS A SIMILAR
SOLN...BUT HAVE LITTLE CONFIDENCE IN THIS SOLN AS IT APPEARS TO BE
DUE TO CONVECTIVE FEEDBACK. THE ECMWF AND LOCAL WRF MODELS HAVE A
SIMILAR SOLN WITH LITTLE IF ANY PRECIP ACROSS NRN MO WITH THIS
FEATURE. HAVE THEREFORE LOWERED POPS TO CHC FOR FRI AFTN ACROSS
NRN PORTIONS OF THE CWA...WHILE KEEPING LIKELIES FURTHER S TO
ACCOUNT FOR OVERRIDING PRECIP.

AS THE CDFNT THAT PUSHES S THRU THE CWA TDA BECOMES STATIONARY
ACROSS THE MO/AR BORDER...A NUMBER OF DISTURBANCES WILL TRAVEL
ALONG THIS BOUNDARY INTO EARLY NEXT WEEK WHEN THE ECMWF PROGS THIS
BNDY TO LIFT N AS A WRMFNT.

LOWERED TEMPS TDA AND TMW AS AMPLE CLD COVER SHUD HELP PREVENT
MUCH WARMING...ESP TMW AS THE CDFNT PASSES SWD. MADE LITTLE IF ANY
CHANGES FOR SAT AND BEYOND AS PREV FCST STILL LOOKS GOOD GIVEN
MODEL SOLNS.

TILLY

&&

.AVIATION...
/658 AM CDT THU APR 30 2009/
FOR THE 12Z TAFS...LOTS OF UNCERTAINTY ON THE AVIATION SIDE OF THE
HOUSE THIS MORNING..ESPECIALLY TRYING TO TIME SHRA/TSRA THREATS
WITH BROAD AND CONTINUOUS WAA THROUGHOUT THE DAY AND SHORTWAVE
ENERGY THAT MODELS ARE HAVING A HARD TIME WITH DUE TO CONVECTIVE
FEEDBACK. BASED ON OB TRENDS OVER REGION HAVE FCST OCNL IFR CIGS
IN COU AND UIN THE NEXT SVRL HOURS...AND OCNL MVFR CIGS AT STL AND
SUS...LIFTING TO A WRM SECTOR TYPE CU FIELD LTR THIS MRNG AND INTO
AFTN. AS FAR AS PCPN IS CONCERNED BROAD AREA OF WAA CAUSING PCPN
TO REFIRE E KS AND W CNTRL MO ATTM AND SHUD RETURN THRT OF TSRA TO
COU BY 14-15Z. UNSURE HOW FAR N AND NE OF COU THIS THREAT WILL
REACH AS RUC FCSTS THIS LIFT TO WKN BY LTR THIS MRNG...SO FOR NOW
HAVE OPTED TO INCL SHWRS AT UIN AND STL AREA TAFS BY ARND MIDDAY.
ATTEMPTED TO TIME A SECONDARY PCPN THRT WITH APPROACHING CDFNT LTR
THIS AFTN AND THIS EVE.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR CRAWFORD-FRANKLIN-
     GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MONTGOMERY-OSAGE-
     REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
     STE. GENEVIEVE-WARREN-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Apr 30, 10:42 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 AM CDT THU APR 30 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1042 AM CDT THU APR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE ANTICIPATED THROUGH TONIGHT WITH UPPER LEVEL
SYSTEMS AND A COLD FRONT EXPECTED TO MOVE THROUGH. SOME OF THESE
STORMS MAY BE STRONG TO SEVERE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL BE ALSO POSSIBLE
WITH THESE THUNDERSTORMS...WHICH MAY CREATE NEW FLOODING...
ESPECIALLY FOR PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI. AS A
RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL
AND SOUTHEAST MISSOURI UNTIL EARLY THIS EVENING.

MODERATE FLOODING CONTINUES ALONG PORTIONS OF THE ILLINOIS AND
MISSOURI RIVERS. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR
FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES FRIDAY THROUGH MONDAY AS A
SERIES OF WEATHER DISTURBANCES TRACK THROUGH THE MID MISSISSIPPI
VALLEY. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE
POSSIBLE ON FRIDAY.

MODERATE TO MAJOR FLOODING IS FORECAST ALONG THE ILLINOIS...
MISSISSIPPI...AND MISSOURI RIVERS. PLEASE SEE THE APPROPRIATE
FLOOD PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING...MAINLY OVER
AREAS NEAR AND SOUTH OF INTERSTATE 70.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Apr 30, 6:44 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0641 AM     FLASH FLOOD      5 SE CENTER             39.46N  91.46W
04/30/2009                   PIKE               MO   LAW ENFORCEMENT

            3 FEET OF WATER RUNNING OVER HIGHWAY F...APPROXIMATELY
            5 MILES SOUTH OF HIGHWAY 19...PERFORMING WATER RESCUE

&&

EVENT NUMBER LSX0901740

JP
Local storm report, Apr 30, 6:48 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0637 AM     HEAVY RAIN       QUINCY                  39.93N  91.39W
04/30/2009  M1.72 INCH       ADAMS              IL   TRAINED SPOTTER

            OVER THE PAST 12 HOURS

&&

EVENT NUMBER LSX0901741

MILLER
Local storm report, Apr 30, 6:52 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0643 AM     HEAVY RAIN       ASHLAND                 38.77N  92.26W
04/30/2009  M2.12 INCH       BOONE              MO   TRAINED SPOTTER

            RAINFALL FROM 6 PM WEDNESDAY TO 6 AM THIS MORNING

&&

EVENT NUMBER LSX0901742

TRUETT
Local storm report, Apr 30, 6:56 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HEAVY RAIN       COLLINSVILLE            38.68N  90.00W
04/30/2009  M1.00 INCH       MADISON            IL   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER LSX0901743

JP
Local storm report, Apr 30, 7:54 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0753 AM     HEAVY RAIN       WELLSVILLE              39.07N  91.57W
04/30/2009  M1.00 INCH       MONTGOMERY         MO   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER LSX0901744

JP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:44 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis6 days
Apr 29, 10:47 PM CDTAreal Flood AdvisoryLSXBoone, Callaway, Cole, Moniteau6 hr
Apr 29, 11:34 PM CDTFlash Flood WarningLSXAudrain, Monroe6 hr
Apr 30, 12:38 AM CDTFlash Flood WarningLSXBoone, Callaway, Cole, Moniteau5 hr
Apr 30, 1:10 AM CDTFlash Flood WarningLSXLewis, Marion, Ralls, Shelby6 hr
Apr 30, 1:58 AM CDTRiver Flood WarningLSXJefferson, Saint Louis27 days
Apr 30, 2:56 AM CDTRiver Flood WarningLSXLewis9 hr
Apr 30, 2:56 AM CDTRiver Flood WarningLSXMarion24 hr
Apr 30, 3:05 AM CDTRiver Flood WarningLSXMarion50 hr
Apr 30, 5:33 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Monroe6 hr
Apr 30, 6:59 AM CDTAreal Flood WarningLSXLewis, Marion, Pike, Ralls, Shelby5 hr
Apr 30, 9:13 AM CDTRiver Flood WarningLSXCole28 hr
Apr 30, 2:40 PM CDTRiver Flood WarningLSXLewis5 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXMarion4 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXMarion69 hr
Apr 30, 2:40 PM CDTRiver Flood WarningLSXMarion9 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXRalls6 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXPike10 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXLincoln10 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis7 days
Apr 30, 3:56 PM CDTRiver Flood WarningLSXLewis41 hr
Apr 30, 5:13 PM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Marion, Monroe, Shelby12 hr
Apr 30, 5:24 AM CDTRiver Flood WarningLSXBrown7 days
Apr 30, 12:42 PM CDTRiver Flood WarningLSXFayette4 days

Nearby

Areal Flood Warnings in Missouri, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.